Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 36, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 26, 2007, 7:14 PM CDT for Val Verde County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2007, 7:14 PM CDT (00:14 UTC)
- Expired
- Mar 26, 2007, 8:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 68 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 7:32 PM CDT | HAIL 0.88 | 4 W Del Rio, TX | DIME TO NICKLE SIZE HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.2 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1839 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 270014 SVREWX TXC465-270115- /O.NEW.KEWX.SV.W.0036.070327T0014Z-070327T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 714 PM CDT MON MAR 26 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... VAL VERDE * UNTIL 815 PM CDT * AT 704 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES WEST OF DEL RIO...AND MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE LAUGHLIN AFB THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2947 10110 2923 10112 2917 10084 2951 10071 $$
2 follow-up statements
000 WWUS54 KEWX 270029 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 728 PM CDT MON MAR 26 2007 TXC465-270115- /O.CON.KEWX.SV.W.0036.000000T0000Z-070327T0115Z/ VAL VERDE TX- 728 PM CDT MON MAR 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR VAL VERDE COUNTY... AT 730 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED JUST SOUTH OF LAUGHLIN AFB...OR ABOUT 7 MILES SOUTHEAST OF DEL RIO...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF EXTREME SOUTHERN VAL VERDE COUNTY. LAT...LON 2947 10110 2923 10112 2917 10084 2951 10071 $$
000 WWUS54 KEWX 270042 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 741 PM CDT MON MAR 26 2007 TXC465-270051- /O.CAN.KEWX.SV.W.0036.000000T0000Z-070327T0115Z/ VAL VERDE TX- 741 PM CDT MON MAR 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY IS CANCELLED... THE STORM IS NO LONGER SEVERE AND WILL MOVE INTO KINNEY COUNTRY OVER THE NEXT FEW MINUTES. THE STORM IS STILL CAPABLE OF PRODUCING PEA SIZED HAIL AND GUSTY WINDS OF 20 TO 30 MPH. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 6:34 PM CDT, 40 minutes earlier.
Area forecast discussion, Mar 26, 6:34 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 634 PM CDT MON MAR 26 2007 .AVIATION...A BAND OF SHOWERS AND THUNDERSTORMS IS CURRENTLY MOVING THROUGH THE REGION. THESE THUNDERSTORMS ARE ESSENTIALLY DIRECTLY OVER THE I-35 CORRIDOR AND CORRESPONDING TAF SITES. THESE THUNDERSTORMS WILL AFFECT THE I-35 CORRIDOR TAF SITES THROUGH 02-04Z. CONDITIONS WILL GENERALLY BE MVFR WITH OCCASIONAL IFR CONDITIONS THROUGH 12Z. AFT 15Z...CONDITIONS WILL BECOME VFR AT ALL TAF SITES. && .PREV DISCUSSION... /ISSUED 446 PM CDT MON MAR 26 2007/ UPDATE... SENT A QUICK UPDATE TO REFLECT THE DECREASING POPS/HEAVY RAIN THREAT FOR WESTERN COUNTIES. HOWEVER, WILL KEEP UP THE WATCH FOR ALL AREAS UNTIL FURTHER TRENDS CAN BE ESTABLISHED IN THE THUNDERSTORMS OVER MEXICO AND WEST CENTRAL TX. PREV DISCUSSION... /ISSUED 417 PM CDT MON MAR 26 2007/ DISCUSSION... SQUALL LINE LIKELY DIDNT MOVE 100 MILES OVER THE PAST 8 HOURS. DUE TO THIS DOMINANT FEATURE, THE RAIN POTENTIAL HAS LIKELY CHANGED FOR LATER TONIGHT. POPS REMAIN VERY HIGH FOR THE NEXT FEW HOURS AND THEN WILL DECREASE DRAMATICALLY FROM WEST TO EAST DURING THE EVENING. THE THREAT OF TORNADOES APPEARS TO BE SLOWLY DECREASING AS A MORE LINEAR SQUALL IS TAKING SHAPE. THE POTENTIAL FOR HAIL HAS INCREASED AS THE STORM CELLS HAVE BECOME LARGER AND STRONGER. THE TORNADO THREAT WILL BE MAINLY FROM SAN ANTONIO TO SEGUIN, EXTENDING SOUTH TO CAMPBELLTON AND KARNES CITY THROUGH AROUND 7 PM. THEN THE FOCUS SHOULD BE ON HAIL AND HIGH WINDS FROM MAINLY THE SQUALL LINE. THE FLOOD THREAT CONTINUES TO LOOK TO BE AN INFLUENCE MAINLY THROUGH MIDNIGHT, WITH A DECREASING THREAT AFTERWARDS. THE WEATHER PATTERN CONTINUES TO SUPPORT A BRIEF DAY OF DRY WEATHER TUESDAY, WITH LOW LEVEL MOISTURE RETURNING FAST BY WEDNESDAY. THE RAIN CHANCE FOR THURSDAY IS TRIMMED BACK SOME FROM THE MEX AS THE MODEL TRENDS FAVOR A SHORTWAVE RETROGRESSION PATTERN, LEANING TOWARD A LATER STORM SYSTEM APPROACH AND HIGHER POPS TOWARD FRIDAY INTO SATURDAY. SOME MODELS, SUCH AS THE DGEX, STILL SHOW A PROGRESSIVE SPEED, SO DEVIATION FROM THE GFS WILL BE SUBTLE. HOWEVER, THE GFS TRENDS COULD SUPPORT ANOTHER SEVERE/HEAVY RAIN COMBO EVENT FOR FRIDAY SO STAY TUNED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 85 67 80 67 / 70 20 10 10 20 AUSTIN BERGSTROM INTL AIRPORT 64 83 62 83 66 / 70 20 10 10 20 DEL RIO INTL AIRPORT 59 88 66 83 67 / 10 - - - 30 SAN ANTONIO INTL AIRPORT 63 84 64 79 66 / 70 10 10 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 01/03
Hazardous weather outlook, Mar 26, 3:15 AM CDT, 15 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 315 AM CDT MON MAR 26 2007 TXZ171>173-183>194-202>209-217>225-228-271100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 315 AM CDT MON MAR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS THE AREA FROM THE WEST TODAY...PRODUCING WIDESPREAD RAINS. LOCALLY HEAVY RAIN IS POSSIBLE...AND WILL CAUSE FLOODING AT LOW WATER CROSSINGS AND IN LOW LYING AREAS. IN ADDITION... DAMAGING WIND GUSTS AND LARGE HAIL MAY DEVELOP FROM THE STRONGER THUNDERSTORMS. AS THE STORM SYSTEM ALOFT MOVES OVER THE AREA THIS EVENING... THERE WILL STILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN IS POSSIBLE. SOME OF THE THUNDERSTORMS MAY BE SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL. AS THE STORM SYSTEM MOVES EAST TONIGHT...THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM THE WEST TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ON THURSDAY THROUGH FRIDAY. LOCALLY HEAVY RAIN MAY DEVELOP... AND A FEW SEVERE STORMS IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THIS EVENING.
In the hours before
Local storm report, Mar 26, 1:38 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
138 PM CDT MON MAR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM FLASH FLOOD 2 S KERRVILLE 30.01N 99.14W
03/26/2007 KERR TX BROADCAST MEDIA
LOW WATER CROSSING FULL
&&
JPBLocal storm report, Mar 26, 2:38 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
238 PM CDT MON MAR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TORNADO 12 SE HONDO 29.23N 99.02W
03/26/2007 MEDINA TX STORM CHASER
TORNADO ON THE GROUND AT US HWY 173 AT CO ROAD 6644
&&
JPBLocal storm report, Mar 26, 3:17 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
317 PM CDT MON MAR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD COMFORT 29.97N 98.90W
03/26/2007 KENDALL TX LAW ENFORCEMENT
NUMERIOUS ROADS CLOSED IN AND AROUND THE CITY AND ALSO
BETWEEN WARING AND BOERNE. SEVERAL LOW WATER CROSSINGS
FLOODED.
&&
JPBLocal storm report, Mar 26, 5:00 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 PM CDT MON MAR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL 10 N SAN ANTONIO 29.60N 98.51W
03/26/2007 E1.00 INCH BEXAR TX AMATEUR RADIO
EXACT TIME AND LOCATION OF HAIL UNKNOWN, BUT AROUND
430-445PM.
&&
JDSNearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.